Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 30, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 24, 2012, 11:27 AM EDT for 5 counties in Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2012, 11:27 AM EDT (15:27 UTC)
- Expired
- Mar 24, 2012, 12:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Atkinson County, GA, Bacon County, GA, Coffee County, GA, Pierce County, GA, Ware County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 10:45 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 3.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
595
WUUS52 KJAX 241527
SVRJAX
GAC003-005-069-229-299-241615-
/O.NEW.KJAX.SV.W.0030.120324T1527Z-120324T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1127 AM EDT SAT MAR 24 2012
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WARE COUNTY IN SOUTHEAST GEORGIA
NORTHWESTERN PIERCE COUNTY IN SOUTHEAST GEORGIA
EASTERN ATKINSON COUNTY IN SOUTHEAST GEORGIA
BACON COUNTY IN SOUTHEAST GEORGIA
SOUTHEASTERN COFFEE COUNTY IN SOUTHEAST GEORGIA
* UNTIL 1215 PM EDT
* AT 1127 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NICHOLLS...OR 11
MILES EAST OF DOUGLAS...AND MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NICHOLLS...DIXIE UNION...ALMA AND BRISTOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 3166 8244 3164 8240 3163 8236 3159 8232
3156 8225 3144 8214 3128 8239 3118 8271
3150 8281 3169 8247
TIME...MOT...LOC 1527Z 251DEG 20KT 3145 8266
$$
SHULER2 follow-up statements
614
WWUS52 KJAX 241545
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1145 AM EDT SAT MAR 24 2012
GAC003-005-069-229-299-241615-
/O.CON.KJAX.SV.W.0030.000000T0000Z-120324T1615Z/
WARE GA-PIERCE GA-ATKINSON GA-BACON GA-COFFEE GA-
1145 AM EDT SAT MAR 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT
FOR SOUTHEASTERN COFFEE...BACON...NORTHEASTERN ATKINSON...
NORTHWESTERN PIERCE AND NORTHWESTERN WARE COUNTIES...
AT 1145 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF
BICKLEY...OR 7 MILES SOUTHWEST OF ALMA...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DIXIE
UNION...ALMA...NEW LACY AND BRISTOL.
&&
LAT...LON 3159 8232 3156 8225 3144 8214 3128 8239
3118 8271 3138 8272 3162 8247
TIME...MOT...LOC 1545Z 251DEG 20KT 3148 8255
$$
WOLF452
WWUS52 KJAX 241614
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1214 PM EDT SAT MAR 24 2012
GAC003-005-069-229-299-241623-
/O.EXP.KJAX.SV.W.0030.000000T0000Z-120324T1615Z/
WARE GA-PIERCE GA-ATKINSON GA-BACON GA-COFFEE GA-
1214 PM EDT SAT MAR 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COFFEE...BACON...
NORTHEASTERN ATKINSON...NORTHWESTERN PIERCE AND NORTHWESTERN WARE
COUNTIES WILL EXPIRE AT 1215 PM EDT...
ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...STRONG STORMS CONTINUE
ACROSS NORTHERN WARE AND EASTERN BACON COUNTIES. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3159 8232 3156 8225 3144 8214 3128 8239
3118 8271 3138 8272 3162 8247
TIME...MOT...LOC 1613Z 251DEG 20KT 3153 8238
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 9:06 AM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Mar 24, 9:06 AM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 906 AM EDT SAT MAR 24 2012 ...SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MAINLY SE GEORGIA THIS AFTERNOON AND EVENING... .UPDATE... STRONG UPPER LEVEL STORM SYSTEM IS SPINNING OVER THE MIDWEST REGION WITH A TRAILING COLD FRONT THROUGH N GA TO THE GULF COAST NEAR MOBILE. EXPECT NUMEROUS TSTMS WILL DEVELOP IN WARM...MOIST UNSTABLE AIRMASS AHEAD OF THE FRONT. SHOWERS/STORMS ARE CURRENTLY WEST OF THE FORECAST AREA WITH A CLUSTER OF STORMS MOVING FROM THE BIG BEND NEWD TOWARD HAMILTON COUNTY AND SE GA. THIS AREA WILL EXPERIENCE SCTD STORMS THIS MORNING THEN THE ACTIVITY WILL SPREAD EASTWARD BECOMING MORE NUMEROUS ACRS MOST OF AREA THIS AFTN. SPC HAS NORTHERN ZONES IN A SLIGHT RISK FOR SEVERE STORMS LATER TODAY AND STRONG STORMS ARE POSSIBLE ELSEWHERE. SOUNDINGS SHOW CAPES OF 1100 TO 2000 ARE EXPECTED WITH STEEP MID LEVEL LAPSE RATES. MAIN CONCERN WITH THE STORMS WILL BE LARGE HAIL AND/OR WIND DAMAGE. FORECAST IS IN GOOD SHAPE ATTM BUT WILL MONITOR FOR ANY CHANGES. && .AVIATION... BKN/OVC MID DECK WILL CONTINUE TODAY WITH VFR UNTIL 18Z-20Z. CIGS WILL LOWER AS SHRA/TSRA INCREASE IN COVERAGE THIS AFTERNOON. WILL AMEND TAFS FOR MVFR AND/OR IFR AS TIMING BECOMES EVIDENT. && .MARINE... BUOYS ARE REPORTING SW WINDS WITH SPEEDS RANGING FROM 5-10 KT NEARSHORE TO 15-20 KT WELL OFFSHORE. SEAS ARE RUNNING 3-5 FT. WILL ADD A SCEC HEADLINE FOR OUTER WATERS IN THE LATE MORNING UPDATE. RIP CURRENTS: OFFSHORE FLOW WILL DECREASE EAST SWELLS NEAR SHORE LOWERING THE RISK TO LOW THROUGH SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 84 55 78 55 / 40 30 10 10 SSI 77 59 74 59 / 70 40 10 10 JAX 84 58 81 55 / 70 50 10 10 SGJ 82 63 79 58 / 60 60 20 10 GNV 84 59 81 54 / 70 60 20 0 OCF 85 60 82 55 / 60 60 20 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && MKT/PK
Hazardous weather outlook, Mar 24, 11:03 AM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1103 AM EDT SAT MAR 24 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-250300- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1103 AM EDT SAT MAR 24 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA...AND THE ADJACENT COASTAL WATERS. ...SEVERE THUNDERSTORM WATCH 104 IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR MUCH OF THE FORECAST AREA... .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL CROSS THE AREA THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS COULD BECOME STRONG TO SEVERE...WITH HAIL AND DAMAGING WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... BREEZY CONDITIONS CAN BE EXPECTED IN THE WAKE OF THE COLD FRONT SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Mar 24, 10:02 AM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1002 AM EDT SAT MAR 24 2012
FLZ020-021-241445-
HAMILTON-SUWANNEE-
1002 AM EDT SAT MAR 24 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
HAMILTON AND NORTHWESTERN SUWANNEE COUNTIES FOR STRONG WINDS AND
FUNNEL CLOUDS VALID UNTIL 1045 AM EDT...
AT 1002 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES WEST OF DOWLING PARK...OR 16
MILES SOUTHWEST OF SUWANNEE RIVER STATE PARK...MOVING EAST AT 20 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DOWLING
PARK...SUWANNEE RIVER STATE PARK...NEWBURN...WEST LAKE AND LIVE OAK
THROUGH 1045 AM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK
ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO
ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3027 8324 3030 8324 3031 8322 3035 8322
3039 8318 3041 8319 3042 8323 3046 8322
3054 8304 3018 8295 3017 8325 3018 8325
3026 8326
TIME...MOT...LOC 1402Z 257DEG 18KT 3027 8336
TRABERTSpecial weather statement, Mar 24, 10:29 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1029 AM EDT SAT MAR 24 2012
GAZ132-149-241515-
ATKINSON-COFFEE-
1029 AM EDT SAT MAR 24 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ATKINSON AND
SOUTHWESTERN COFFEE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID
UNTIL 1115 AM EDT...
AT 1029 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF WILLACOOCHEE...MOVING
EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND WILLACOOCHEE AND PEARSON THROUGH 1115 AM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3150 8277 3122 8274 3122 8305 3127 8304
3131 8307 3133 8307 3136 8311 3140 8314
3142 8314
TIME...MOT...LOC 1429Z 266DEG 16KT 3132 8313
TRABERTSpecial weather statement, Mar 24, 10:55 AM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1055 AM EDT SAT MAR 24 2012 FLZ020>022-241545- COLUMBIA-HAMILTON-SUWANNEE- 1055 AM EDT SAT MAR 24 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL COLUMBIA...SOUTHEASTERN HAMILTON AND NORTHERN SUWANNEE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1145 AM EDT... AT 1055 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 3 MILES WEST OF LIVE OAK...MOVING EAST AT 30 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LIVE OAK...SUWANNEE SPRINGS...HOUSTON...WELLBORN...WHITE SPRINGS... WINFIELD...BELMONT...SUWANNEE VALLEY...LAKE CITY AND FIVE POINTS THROUGH 1145 AM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3055 8259 3018 8249 3017 8313 3037 8315 TIME...MOT...LOC 1455Z 263DEG 27KT 3028 8301 TRABERT
Local storm report, Mar 24, 11:21 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1121 AM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM TSTM WND GST 5 ENE DOWLING PARK 30.26N 83.16W
03/24/2012 E60 MPH SUWANNEE FL TRAINED SPOTTER
ESTIMATED WIND GUST BETWEEN 60-70 MILES AN HOUR. RAINFALL
ESTIMATED AT 2 INCHES IN 12 MINUTES WITH FAST MOVING
THUNDERSTORM. DRIVEWAY FLOODED.
&&
PKEEGANLocal storm report, Mar 24, 11:24 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1124 AM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM TSTM WND DMG 6 ENE DOWLING PARK 30.28N 83.15W
03/24/2012 SUWANNEE FL TRAINED SPOTTER
HORSE BARN ROOF BLOWN OFF BY STRONG THUNDERSTORM WINDS.
&&
PKEEGANThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 8:40 PM EDT | Special Weather Statement | JAX | Pierce | 35 min |
| Mar 23, 9:05 PM EDT | Special Weather Statement | JAX | Brantley | 25 min |
| Mar 24, 10:29 AM EDT | Special Weather Statement | JAX | Atkinson | 46 min |
| Mar 24, 10:59 AM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Coffee | 46 min |
| Mar 24, 11:56 AM EDT | Severe Thunderstorm Warning | JAX | Charlton | 49 min |
| Mar 24, 12:01 PM EDT | Special Weather Statement | JAX | Jeff Davis | 59 min |
| Mar 24, 12:08 PM EDT | Special Weather Statement | JAX | Clinch | 52 min |
| Mar 24, 1:10 PM EDT | Special Weather Statement | JAX | Echols | 50 min |
| Mar 24, 1:41 PM EDT | Special Weather Statement | JAX | Clinch | 49 min |
| Mar 24, 2:06 PM EDT | Special Weather Statement | JAX | Brantley | 39 min |
| Mar 24, 2:48 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 42 min |
| Mar 24, 3:11 PM EDT | Special Weather Statement | JAX | Glynn | 49 min |
| Mar 24, 5:30 PM EDT | Special Weather Statement | JAX | Bacon | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.